What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 25, 6:26 AM EST, 6 hours 39 minutes earlier.
Area forecast discussion, Jul 25, 6:26 AM EST, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 AM EDT Sat Jul 25 2020
.PREV DISCUSSION... /Issued 358 AM EDT Sat Jul 25 2020/
..Morning Area Forecast Discussion for July 25...
SHORT TERM /Today through Sunday/...
Weakness in the ridging aloft has developed with a weak trough
situated across the CWA. This weak trough aloft will continue
through the remainder of the short term. At the surface, high
pressure will remain in control of the sensible weather through the
short term. However, a surface trough will develop across the
eastern seaboard.
A typical summertime pattern expected today and tomorrow with
afternoon/evening showers and thunderstorms. Convection may try and
develop fist within the weakness of the upper level ridge and then
continue to feed on mesoscale/outflow boundaries throughout the
evening(s). Models have seemed to be overdoing the pops lately, and
not confident enough to go likely at this time. Boundary layer flow
remains very light and slow moving storms will have the potential to
produce locally heavy rainfall. Widespread severe weather is not
anticipated, but an isolated strong/severe thunderstorm cannot be
ruled out. The primary hazards for severe weather would be
gusty/damaging winds and frequent lightning both days.
NListemaa
LONG TERM /Sunday Night through Friday/...
Long term begins Sunday night with anticyclonic rossby wave break in
progress across the eastern third of the CONUS which will elongate
a positive PV anomaly over the western Atlantic into a streamer
that breaks over the southeastern US that will represent a
continued weakness in the 500 mb ridging over the area. Large lobe
of high PV air will dive in behind the wave break, bringing a
broad trough into the Northeast next week that will force a slowly
moving cold front into or just north of the forecast area by
midweek which should act as a focus for increased diurnally driven
PoPs. A subtropical ridge will begin to build over the western
CONUS around which several shortwaves will traverse, which are
forecast to interact with the baroclinic zone left behind by the
front and generate a surface cyclone somewhere to the west of the
CWA. This is forecast to bring decent moisture and rainfall into
the area by the end of the forecast period, though the exact
placement and timing of the cyclone is still uncertain, with a
range of solutions offered by guidance, which ultimately will
determine the extent of impacts to the CWA. Beyond this point,
will need to keep an eye on the tropics, as EPS and operational
Euro as well as some members of the GEFS bring tropical wave that
has emerged into the Atlantic off Africa towards the US, though it
is far, far too early to have faith in any exact track.
One upside to our rainy forecast is a return to more seasonable
temperatures, with forecast highs in the upper 80s to the north with
low to mid 90s toward central Georgia. Plenty of moisture will still
be in place, so heat indices will still be flirting with 100 in some
areas, though it would honestly be more unusual if they were not.
The surface low forecast to form by the end of the week will be able
to tap into the deep moisture across the area, so if best forcing
for lift were to end up over the CWA (which some guidance does
depict), some hefty area wide rainfall totals will be possible,
though as stated above, plenty of uncertainty still remains around
this system.
Lusk
&&
.AVIATION...
12Z Update...
Scattered afternoon/evening thunderstorms possible again today.
Hi-res models show some isolated activity popping up around 17-18Z
then becoming more scattered around 19-20Z. Have tried to narrow
the PROB30 group down to the best timing for precip. Some SCT025
and 050 likely this morning. Winds will remain light and out of
the east.
//ATL Confidence...12Z Update...
Med confidence all elements.
NListemaa
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 89 71 91 71 / 40 40 30 20
Atlanta 88 72 89 73 / 40 40 40 20
Blairsville 82 65 83 65 / 40 40 50 20
Cartersville 90 70 91 71 / 40 40 40 20
Columbus 93 73 93 73 / 40 40 40 20
Gainesville 87 70 89 70 / 40 40 40 20
Macon 92 71 93 72 / 40 40 20 20
Rome 91 70 91 71 / 40 40 40 20
Peachtree City 89 70 89 70 / 40 40 40 10
Vidalia 92 73 93 73 / 40 40 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...NListemaa
LONG TERM....Lusk
AVIATION...NListemaa
Hazardous weather outlook, Jul 25, 10:47 AM EST, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1147 AM EDT Sat Jul 25 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1147 AM EDT Sat Jul 25 2020
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected to develop over north and
central Georgia this afternoon into the evening. A few storms
could be strong with damaging winds, hail, frequent lightning,
and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered thunderstorms are expected across the area. A few
storms may be strong to severe with damaging winds, frequent
lightning, hail, and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 25, 12:05 PM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
105 PM EDT Sat Jul 25 2020
GAZ033-045-251730-
North Fulton GA-DeKalb GA-
105 PM EDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHWESTERN
DEKALB COUNTIES UNTIL 130 PM EDT...
At 105 PM EDT...a strong thunderstorm was over Doraville, or 7 miles
north of Decatur. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Roswell, Dunwoody, Chamblee,
Doraville, Clarkston, Stone Mountain, Avondale Estates, Pine Lake,
Tucker, Belvedere Park, North Decatur, North Atlanta, North Druid
Hills, Druid Hills, Candler-Mcafee, Mountain Park and Brookhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3388 8444 3389 8444 3399 8429 3397 8426
3396 8428 3395 8427 3394 8427 3392 8426
3387 8420 3387 8418 3384 8414 3370 8421
3386 8446
TIME...MOT...LOC 1705Z 038DEG 2KT 3388 8426
WIND...40MPHSpecial weather statement, Jul 25, 12:15 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
115 PM EDT Sat Jul 25 2020
GAZ015-016-023-251745-
Hall GA-White GA-Lumpkin GA-
115 PM EDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...SOUTHERN
WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 145 PM EDT...
At 114 PM EDT...a strong thunderstorm was over Garland, or near
Dahlonega...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Cleveland, Clermont, Leaf, Garland, Mossy Creek, Sautee
and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3467 8364 3465 8366 3462 8364 3458 8364
3455 8362 3453 8363 3451 8367 3444 8362
3442 8394 3460 8399 3470 8364
TIME...MOT...LOC 1714Z 258DEG 18KT 3453 8388
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 25, 12:19 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 PM EDT Sat Jul 25 2020
GAZ062-075-251745-
Glascock GA-Warren GA-
119 PM EDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 145 PM EDT...
At 119 PM EDT...a strong thunderstorm was over Bastonville, or near
Gibson...moving north at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Warrenton, Gibson, Bastonville and Reese.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3325 8246 3321 8259 3340 8274 3345 8259
3341 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8243 3333 8242 3331 8240
3330 8240
TIME...MOT...LOC 1719Z 158DEG 7KT 3332 8252
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 25, 12:39 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sat Jul 25 2020
GAZ061-251815-
Hancock GA-
139 PM EDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK COUNTY UNTIL 215 PM
EDT...
At 139 PM EDT...a strong thunderstorm was near Devereux, or near
Sparta...moving south at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sparta, Beulah and Devereux.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3312 8309 3311 8311 3313 8311 3313 8310
3315 8309 3316 8312 3317 8317 3329 8319
3337 8299 3319 8286
TIME...MOT...LOC 1739Z 339DEG 5KT 3327 8307
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 25, 12:52 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Sat Jul 25 2020
GAZ032-033-251815-
North Fulton GA-Cobb GA-
152 PM EDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND COBB COUNTIES
UNTIL 215 PM EDT...
At 152 PM EDT...a strong thunderstorm was over Atlantic Station, or
near Atlanta...moving west at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Smyrna, Grant Park-Zoo Atlanta,
Midtown, Fair Oaks, White Water Park, West End, Virginia Highland,
Vinings, Sweet Auburn, Turner Field, Piedmont Park, Bankhead, Six
Flags Over Georgia, Cascade Heights, Bolton, Dobbins Air Reserve Base
and Atlantic Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3399 8452 3391 8435 3371 8435 3372 8452
3375 8457 3374 8458 3377 8459
TIME...MOT...LOC 1752Z 106DEG 7KT 3382 8439
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 25, 12:59 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Sat Jul 25 2020
GAZ074>076-251830-
Jefferson GA-Washington GA-Glascock GA-
159 PM EDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN WASHINGTON AND GLASCOCK COUNTIES UNTIL 230 PM EDT...
At 159 PM EDT...a strong thunderstorm was over Gibson...moving south
at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gibson, Avera, Mitchell, Edge Hill, Edgehill, Downs, Agricola, Grange
and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3303 8274 3326 8273 3327 8270 3327 8269
3329 8266 3330 8252 3306 8242
TIME...MOT...LOC 1759Z 351DEG 9KT 3322 8262
HAIL...0.25IN
WIND...40MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 909419, 909402, 909420, 909403, 909421, 909425, 909427, 909428, 909429, 909433, 909430, 909406, 909409, 909411, 909437, 909413, 909415, 909416, 909440, 909445, 909446, 909417, 909447, 909418, 909448, 909449, 909451, 909453, 909457, 909454, 909456.